Alert archive / Alabama / Small Craft Advisories in 2013

Small Craft Advisory 45, NWS Mobile, AL

September 18, 2013

NWS Mobile, AL issued this small craft advisory at Sep 18, 2013, 4:05 AM CDT. It took effect at Sep 18, 2013, 7:00 PM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Sep 18, 2013, 4:05 AM CDT (09:05 UTC)
In effect from
Sep 18, 2013, 7:00 PM CDT
Expired
Sep 19, 2013, 10:00 AM CDT
In force
15 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

380 
WHUS74 KMOB 180905
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
405 AM CDT WED SEP 18 2013

...SMALL CRAFT ADVISORY IN EFFECT FOR THE GULF WATERS OF ALABAMA AND
THE NORTHWEST FLORIDA PANHANDLE FROM 7 PM CDT THIS EVENING TO 10 AM
CDT THURSDAY...

.HIGH PRESSURE BUILDING INTO THE SOUTHEAST STATES AND AN AREA OF LOW
PRESSURE FORMING OVER THE SOUTHWESTERN GULF WILL RESULT IN A MODERATE
TO STRONG EASTERLY FLOW OVER THE MARINE AREA WHICH BECOMES
SOUTHEASTERLY LATER THIS WEEK.

GMZ650-655-670-675-181715-
/O.NEW.KMOB.SC.Y.0045.130919T0000Z-130919T1500Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
405 AM CDT WED SEP 18 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT
THURSDAY. 

* WINDS: EASTERLY UP TO AROUND 20 KNOTS WITH HIGHER GUSTS.

* SEAS: BUILDING UP TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...AND/OR
SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
099 
WHUS74 KMOB 182042
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
342 PM CDT WED SEP 18 2013

...SMALL CRAFT ADVISORY IN EFFECT FOR THE GULF WATERS OF ALABAMA
AND THE NORTHWEST FLORIDA PANHANDLE FROM 7 PM CDT THIS EVENING TO
10 AM CDT THURSDAY...

.HIGH PRESSURE BUILDING INTO THE SOUTHEAST STATES AND AN AREA OF
LOW PRESSURE FORMING OVER THE SOUTHWESTERN GULF WILL RESULT IN A
MODERATE TO STRONG EASTERLY FLOW OVER THE MARINE AREA WHICH
BECOMES SOUTHEASTERLY LATER THIS WEEK.

GMZ650-655-670-675-190445-
/O.CON.KMOB.SC.Y.0045.130919T0000Z-130919T1500Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
342 PM CDT WED SEP 18 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 10 AM CDT THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 10 AM CDT THURSDAY. 

* WINDS: EASTERLY UP TO AROUND 20 KNOTS WITH HIGHER GUSTS.

* SEAS: BUILDING UP TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
898 
WHUS74 KMOB 190414
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1114 PM CDT WED SEP 18 2013

...SMALL CRAFT ADVISORY IN EFFECT FOR THE GULF WATERS OF ALABAMA
AND THE NORTHWEST FLORIDA PANHANDLE THROUGH 10 AM CDT THURSDAY...

.HIGH PRESSURE BUILDING INTO THE SOUTHEAST STATES AND AN AREA OF
LOW PRESSURE FORMING OVER THE SOUTHWESTERN GULF WILL RESULT IN A
MODERATE TO STRONG EASTERLY FLOW OVER THE MARINE AREA THROUGH
THURSDAY MORNING.

GMZ650-655-670-675-191200-
/O.CON.KMOB.SC.Y.0045.000000T0000Z-130919T1500Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1114 PM CDT WED SEP 18 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
THURSDAY. 

* WINDS: EASTERLY AROUND 20 KNOTS WITH HIGHER GUSTS.

* SEAS:  BUILDING TO 5 TO 7 FEET...ESPECIALLY WELL OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
747 
WHUS74 KMOB 191244
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
744 AM CDT THU SEP 19 2013

...SMALL CRAFT ADVISORY IN EFFECT FOR THE GULF WATERS OF ALABAMA
AND THE NORTHWEST FLORIDA PANHANDLE THROUGH 10 AM CDT...

.HIGH PRESSURE BUILDING INTO THE SOUTHEAST STATES AND AN AREA OF
LOW PRESSURE FORMING OVER THE SOUTHWESTERN GULF WILL RESULT IN A
MODERATE TO STRONG EASTERLY FLOW OVER THE MARINE AREA THROUGH
THIS MORNING.

GMZ650-655-670-675-191500-
/O.CON.KMOB.SC.Y.0045.000000T0000Z-130919T1500Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
744 AM CDT THU SEP 19 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING. 

* WINDS: EASTERLY AROUND 20 KNOTS WITH HIGHER GUSTS.

* SEAS: 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
096 
WHUS74 KMOB 191521
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1021 AM CDT THU SEP 19 2013

...SMALL CRAFT ADVISORY HAS EXPIRED...BUT SMALL CRAFT SHOULD STILL
EXERCISE CAUTION TODAY...

.THE PRESSURE GRADIENT BETWEEN A SURFACE LOW OVER THE BAY OF CAMPECHE
AND A SURFAE RIDGE ALOGN THE EAST COAST HAS EASED...BUT WINDS STILL
REMAIN IN THE 15 TO 20 KNOTS RANGE. SMALL CRAFT SHOULD CONTINUE TO
EXERCISE CAUTION TODAY.

GMZ650-655-670-675-191630-
/O.EXP.KMOB.SC.Y.0045.000000T0000Z-130919T1500Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1021 AM CDT THU SEP 19 2013

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Sep 18, 12:04 AM CDT, 4 hours 1 minute earlier.

Area forecast discussion, Sep 18, 12:04 AM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1204 AM CDT WED SEP 18 2013

.AVIATION [06Z TERMINAL FORECAST DISCUSSION]...VFR CONDITIONS ARE
GENERALLY EXPECTED ACROSS THE REGION THROUGH THE FORECAST PERIOD.
ISOLATED TO SCATTERED SHRA WILL REMAIN IN THE VICINITY OF THE
TERMINALS FOR AT LEAST A FEW MORE HOURS. A LOCALIZED BRIEF MVFR
CIG REDUCTION MAY BE POSSIBLE AROUND SHRA. OTHERWISE...EXPECT EAST TO
NROTHEAST WINDS OF 5-10 KNOTS THROUGH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      72  88  71  88  71 /  20  20  10  20  10
PENSACOLA   74  88  73  88  73 /  30  30  10  20  10
DESTIN      74  89  73  88  73 /  30  30  10  20  10
EVERGREEN   68  88  66  88  65 /  30  20  10  10  10
WAYNESBORO  69  90  66  89  67 /  20  20  10  10  10
CAMDEN      67  88  65  88  64 /  20  20  10  10  10
CRESTVIEW   69  88  68  88  67 /  30  20  10  20  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Sep 18, 4:05 AM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
405 AM CDT WED SEP 18 2013

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-190915-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
405 AM CDT WED SEP 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES.

ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR MUCH OF THE AREA
TODAY. SOME STORMS MAY BECOME STRONG WITH STRONG GUSTY WINDS...HEAVY
DOWNPOURS AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES ON
THURSDAY AND AN INCREASED RISK OF RIP CURRENTS IS EXPECTED TO
CONTINUE THROUGH MUCH OF THE PERIOD. ANYBODY PLANNING TO VISIT AREA
BEACHES SHOULD PAY CLOSE ATTENTION TO LOCAL BEACH FLAGS AND THE
ADVICE OF LOCAL LIFEGUARDS.

RAIN CHANCES BEGIN TO INCREASE ON FRIDAY WITH SHOWERS AND THUNDERSTORMS
BECOMING LIKELY ON SATURDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE
SATURDAY AND SATURDAY NIGHT. IN ADDITION...A FEW STRONG STORMS ARE
ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED
THROUGH TUESDAY.

GMZ630>635-650-655-670-675-190915-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
405 AM CDT WED SEP 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

MODERATE TO STRONG WINDS OVER THE MARINE AREA MAY CREATE HAZARDOUS
CONDITIONS FOR SMALL CRAFT.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED. SOME
STORMS MAY BECOME STRONG WITH GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MODERATE TO STRONG WINDS OVER THE MARINE AREA MAY CREATE HAZARDOUS
CONDITIONS FOR SMALL CRAFT THROUGH SATURDAY NIGHT.

MAINLY ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY. RAIN
CHANCES BEGIN TO INCREASE ON FRIDAY WITH SHOWERS AND THUNDERSTORMS
BECOMING LIKELY ON SATURDAY. SOME STORMS MAY BE STRONG WITH GUSTY
WINDS AND SMALL HAIL.

Nearby

Small Craft Advisories in Alabama, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.